| Model Number |
102-9800 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/22/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Analysis of the returned driver revealed that the end of the driver was damaged and completely sheared off.The damage to the driver was sufficient to prevent functional testing.Scanning electron microscopy (sem) analysis, material composition, and hardness testing revealed the device anomaly is associated to the presence of excessive hydrogen in the instrument material, likely due to a manufacturing deficiency.A review of the instructions for use (ifu) was performed, it states to avoid application of excessive stress on instrumentation and do not force deployment or implant breakage or damage to bony structures may result.
Event or Problem Description
It was reported that during the superion indirect decompression system (ids) implant procedure, the driver teeth broke off.There were no indications of excessive force, sagittal wiggle, or gear-shifting during the procedure.All broken pieces were removed.The broken driver was replaced with a new one and the procedure was completed without further issues.
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.Fields h7 and h9 were updated.Analysis of the returned driver revealed that the end of the driver was damaged and completely sheared off.The damage to the driver was sufficient to prevent functional testing.Scanning electron microscopy (sem) analysis, material composition, and hardness testing revealed the device anomaly is associated to the presence of excessive hydrogen in the instrument material, likely due to a manufacturing deficiency.A review of the instructions for use (ifu) was performed, it states to avoid application of excessive stress on instrumentation and do not force deployment or implant breakage or damage to bony structures may result.
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.Fields h7 and h9 were updated.Analysis of the returned driver revealed that the end of the driver was damaged and completely sheared off.The damage to the driver was sufficient to prevent functional testing.Scanning electron microscopy (sem) analysis, material composition, and hardness testing revealed the device anomaly is associated to the presence of excessive hydrogen in the instrument material, likely due to a manufacturing deficiency.A review of the instructions for use (ifu) was performed, it states to avoid application of excessive stress on instrumentation and do not force deployment or implant breakage or damage to bony structures may result.It also states to carefully inspect all instruments prior to and after use.Do not use an instrument that is visibly damaged.If an instrument appears damaged after use confirm that no broken fragments are retained in the patient.